MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 470026-62
Medical Device Problem Code Image Orientation Incorrect (1305)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy surgical procedure, the image was upside down.The site removed the endoscope and erased the guided tool change feature.The endoscope was reinstalled, and the image was now appearing normally.The surgeon is proceeding with the case.The system logs were reviewed with no issues found.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter on and obtained the following additional information: surgeon confirmed this happened in the middle of the case.Surgeon doesn't recall the exact portion but does recall that both the 30-degree scope and the 0-degree had this issue.The endoscopes were inserted properly with proper orientation.The image orientation appeared correct in the console.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.The reported event was addressed with phone support.The caller removed the endoscope and erased the guided tool change feature.The scope was reinstalled, and the image was now appearing normally.No site visit was conducted.The system was working properly, and no additional action was required as the issue was resolved.Similar issue was noted under patient identifier# (b)(6) for the 30-degree endoscope.A return material authorization (rma) was issued to the customer requesting to return the affected endoscope.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17946667
Report Number2955842-2023-19259
Device Sequence Number18098567
Product Code NAY
UDI-Device Identifier00886874112205
UDI-Public(01)00886874112205
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470026-62
Device Catalogue Number470026
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale